MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 7 7MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 7 7MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Model Number 1516-40-707
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that after taking out an implant from the box, the customer tried to insert an implant into the patient's knee.But, it didn't fix at all so that he put it out and replace another one.There was a surgical delay of ten minutes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h6: health effect: clinical code & health effect: impact code.
 
Event or Problem Description
Additional information received.A.Was there any patient harm related to the event? no, there was not any issue.B.Was there any adverse consequences/symptoms that affected the patient, because of the reported surgical delay? no, there was not any.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was not returned to depuy synthes for evaluation.Visual inspection of the photo evidence provided found signs of implantation attempt.However, it was not possible to confirm any implant fitting issue with the information and evidence provided.The reported complaint condition was not confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product code/lot code combination.Based on the inability to find any nc¿s against the provided product code/lot code combination, it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: after taking out an implant from the box, the customer tried to insert an implant into the patient's knee.But, it didn't fix at all so that he put it out and replace another one.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the attune ps fb insrt sz 7 7mm revealed deformation/witness marks along one of the posterior grooves that is designed to slide into the locking feature of the mating tibial tray.Additionally marks on the surface, edge and the locking tab was found deformed.The observed damage is consistent with unsuccessful insertion attempts during the procedure.The mating tibial tray was not returned, therefore, a functional test was not able to be performed.However, due to the visual damage observed, the difficulty/inability to assemble mating devices can be confirmed.The attune knee system surgical technique (dsus/jrc/0316/1437 rev.K) advises on pages 79-80, ¿for fixed bearing tibial components, angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position an impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor.¿ following these steps will successfully locking the insert into the base as intended.The observed damaged condition suggests the posterior grooves on the underside of the tibial insert were not properly aligned with the undercut locking features of the tibial base.This would contribute to the difficulty/inability to mate the insert with the tibial component following multiple insertion attempts.Due to the damage features of the attune ps fb insrt sz 7 7mm, a conclusive dimensional inspection could not be performed.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 7 7mm would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended user error, and it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1 quantity manufactured: 1 2) date of manufacture: 03-11-2022 3) any anomalies or deviations identified in dhr: none 4) expiry date: 10-31-2027 5) ifu reference: 090200828 corrected.

Brand Name
ATTUNE PS FB INSRT SZ 7 7MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16760558
Report Number1818910-2023-08109
Device Sequence Number14218868
Product Code JWH
UDI-Device Identifier10603295050223
UDI-Public10603295050223
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1516-40-707
Device Catalogue Number151640707
Device Lot NumberM1371R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer05/16/2023
06/12/2023
08/23/2023
03/12/2024
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date05/18/2023
06/12/2023
08/28/2023
03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown